MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 7300TFX
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: article: chiou a, ibrahim f, stinis c, simultaneous transcatheter tricuspid viv and mitral viv replacement with lampoon in a patient with early bioprosthetic mv and tv dysfunction from halt, doi: https://www.Jacc.Org/doi/10.1016/s0735-1097%2825%2903911-7.The device was not returned for evaluation, as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.Refer to mfr report number 2015691-2026-11409 for valve-in-valve tmvr procedure information involving this patient.
 
Event or Problem Description
Edwards reviewed the literature article, "simultaneous transcatheter tricuspid viv and mitral viv replacement with lampoon in a patient with early bioprosthetic mv and tv dysfunction from halt", (b)(6) 2025.It was learned that a patient with a unknown 29mm edwards magna ease valve, implanted in the tricuspid position, underwent a valve-in-valve procedure after approximately 2 years due to thrombosis/halt and torrential tricuspid regurgitation.The ttvr was performed with a 29mm 9755rsl.Per clinical case, the patient presented with progressive fatigue, shortness of breath, significant volume overload.Pre-operative tee showed an immobile, thickened lateral bioprosthetic mv leaflet leading to severe mr.Short, thickened, immobile bioprosthetic tv leaflets leading to torrential tr.Cardiac ct revealed mv and tv leaflet thrombosis with evidence of halt and reduced leaflet mobility.Anticoagulation therapy was initiated however patient continued to have persistent symptoms and valvular dysfunction and underwent viv.Post-procedure tte showed well seated mv and tv with no residual mr or tr.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: a1, a2 (date of birth), b3, b4, b5, d1, d4 (model number, serial number, expiration date, primary unique device identification), d6a., g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions).Article: chiou, a, ibrahim, f, stinis, c.Simultaneous transcatheter tricuspid viv and mitral viv replacement with lampoon in a patient with early bioprosthetic mv and tv dysfunction from halt.Jacc (2025), doi: https://doi.Org/10.1016/s0735-1097(25)03911-7.Based on the information available, the device was intentionally used outside the way it was designed and intended.The performance, safety, efficacy, longevity, and durability of bioprosthetic valves have not been determined when the product is used outside the scope of its intended use and/or its studied population.Thrombosis is a condition in which blood coagulates and creates what is commonly known as blood clots.Thrombosis can cause life-threatening conditions requiring immediate medical attention.Bioprosthetic valve thrombosis (bpvt) is one category of bioprosthetic valve dysfunction and is an increasingly recognized complication of tissue valve prosthesis.Bpvt usually occurs late after implantation and can be further categorized into two subcategories: clinical valve thrombosis (cvt) and subclinical valve thrombosis (slt).Clinical valve thrombosis is defined as clinically apparent prosthetic valve dysfunction with the typical finding of an increased transvalvular gradient with a mobile mass/thrombus on the prosthetic heart valve as visualized by echocardiography or multi-detector computed tomography (mdct).Valve thrombosis is a known potential risk associated with the use of bioprosthetic heart valves, which is included in the instructions for use (ifu), and there is no evidence to suggest a manufacturing non-conformance or defect contributed, thus no further evaluation is needed.This event will be included in ongoing monitoring.Based on the information available, the most likely cause is patient factors including patient's history of heart failure and fen-phen use which increases risk for clots.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.H11: corrected data: e1 (contact).
 
Event or Problem Description
Edwards reviewed the literature article, simultaneous transcatheter tricuspid viv and mitral viv replacement with lampoon in a patient with early bioprosthetic mv and tv dysfunction from halt, april 1, 2025.It was learned that a patient with a 29mm 7300tfx mitral valve, implanted in the tricuspid position, underwent a valve-in-valve procedure after an implant duration of 5 years, 2 months due to thrombosis/halt and torrential tricuspid regurgitation.The ttvr was performed with a 29mm 9755rsl.Per clinical case, the patient presented with progressive fatigue, shortness of breath, significant volume overload.Pre-operative tee showed an immobile, thickened lateral bioprosthetic mv leaflet leading to severe mr.Short, thickened, immobile bioprosthetic tv leaflets leading to torrential tr.Cardiac ct revealed mv and tv leaflet thrombosis with evidence of halt and reduced leaflet mobility.Anticoagulation therapy was initiated however patient continued to have persistent symptoms and valvular dysfunction and underwent valve-in-valve.Post-procedure tte showed well seated mv and tv with no residual mr or tr.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES, LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492503859
MDR Report Key24462522
Report Number2015691-2026-11580
Device Sequence Number21184800
Product Code DYE
UDI-Device Identifier00690103186277
UDI-Public(01)00690103186277(17)250119(11)210120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model Number7300TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age61 YR
Patient SexFemale